MAUDE Adverse Event Report: ORTHOPEDIATRICS, CORP 4.5MM CANNULATED SCREW, CANCELLOUS THREAD, 28MM

ORTHOPEDIATRICS, CORP 4.5MM CANNULATED SCREW, CANCELLOUS THREAD, 28MM
Catalog Number 00-1015-8028
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
Four of the eight screws had their heads deformed.Of the four deformed screws, the tip of one remained inside the body.The remaining four screws broke during removal.All seven screws could be removed, except for the one that remained.Situation: during extraction, 4 out of 8 screw heads were deformed or stripped at the hexagonal part during extraction, and one of the screw tip was remained in the patient's bone.The easyout instrument were used but it did not work at all because the screw was tightly fused to the bone and the hexagonal part was stripped.The remaining screw heads were broken during extraction.A hospital owned carbide drill was used to drill on to the stripped hex part to remove the screw head.Then the area around the screw shaft was reamed with a hollow reamer, and then the screws were removed.Patient injury: due to the extended operation time, there was increased bleeding, and the area around the screw was drilled with a reamer, resulting in a larger hole than usual.The delay in surgery: the operation would normally take about 30 to 40 minutes, but it took 4 hours (240 minutes), so there will be a delay of approximately 3 hours and 30 minutes (200 minutes).

Brand Name
4.5MM CANNULATED SCREW, CANCELLOUS THREAD, 28MM
Common Device Name
4.5MM CANNULATED SCREW, CANCELLOUS THREAD, 28MM
Manufacturer (Section D)
ORTHOPEDIATRICS, CORP
2850 frontier drive
warsaw IN
Manufacturer (Section G)
ORTHOPEDIATRICS, CORP
2850 frontier drive
warsaw IN
Manufacturer Contact
james gunnels
2850 frontier drive
warsaw, IN 
MDR Report Key20378306
Report Number3006460162-2024-00051
Device Sequence Number17116034
Product Code HWC
UDI-Device Identifier00841132144756
UDI-Public00841132144756
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number00-1015-8028
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Initial Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age15 YR
Patient SexMale